Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Noise in ear when have body pain. Have fibromyalgia and hypothyroidism. Taking Levothyroxine. What is it?

User rating for this question
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
Whenever I have a certain kind of pain anywhere in my body (not in my ears) I get this strange pulse-like rumbling noise in my ear. When the pain increases, the noise in my ear increases. When I'm not in pain, there is no noise. I am a 44 year old female in generally good health. My only health issues are fibromyalgia and hypothyroidism (I'm on 88mcg of levothyroxine daily). What causes this noise in my ears? It isn't tinnitus - I've had that before. This is only related to body pain.
Posted Fri, 12 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. Rohan Khandelwal 47 minutes later
Dear Ma'am,

Sorry to hear about your problem. I can see that you are getting bothered by this ringing sensation in your ear and it is affecting your daily activities as well. As you rightly mentioned, it can be tinnitus, which can occur at different times for different people and for you it might be associated with pain.
Another cause is fibromyalgia, which is known to be associated with neurological symptoms as well and in your case it is manifesting as tinnitus (ringing in the ear).
Your thyroid problem has got no connection with this problem.
My advise to you would be to visit an ENT specialist and have your symptoms evaluated. Also to visit your physician and have your medicines for fibromyalgia reviewed.
Hope you get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor